MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181240
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 6/20/2018, this product event now meets the required criteria for mdr reporting as a "malfunction".Information regarding patient medical history, race, and ethnicity was not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter title, occupation, e-mail, and fax were not reported.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a dural fistula, the 12mm x 40cm micrusframe18 (mfr181240/s10204) coil could not be advanced into the unspecified microcatheter.Additional information received indicated that the coil did not exit the introducer.The coil was flushed but the issue continued.The coil was replaced to complete the procedure.No patient complications occurred as a result of the event.The surgery was not delayed to the event.No visible product damage was noted prior to the incident.The device was prepped and used according to the instructions for use (ifu).No apparent damage was noted to the coil upon removal.An adequate continuous flush was maintained.The user did not apply force in an attempt to get the coil to exit the introducer.No further information was provided.The 12mm x 40cm micrusframe18 was returned for evaluation.The distal end of the embolic coil was located in the green introducer.The device was almost fully sheathed.There were no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip was intact.The embolic coil was kinked.The articulating joint was compressed longitudinally.The condition of the rh coil was obscured by the translucent introducer sheath.There was slight damage to the sides of the v-notch of the resheathing tool.An attempt was made to advance the embolic coil out of the introducer.The embolic coil could not be advanced.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was impeded in the introducer was confirmed.The embolic coil could not be advanced out of the introducer.The articulating joint was compressed longitudinally, which impairs the mobility of the joint.In addition, minor kinks are visible in the embolic coil.These combine to prevent advancement of the device.Compression of the articulating joint is evidence of the application of excessive force when the device is prevented from advancing.No cause for the presumed resistance can be observed in the returned device.However, 100% of devices are inspected at final assembly by advancing the embolic coil out of the introducer and retracting it back in.Thus, it is unlikely that the device left the manufacturing facility with the observed damage to the articulating joint.Based on the reported information and the analysis of the returned device, it is possible that circumstances of the procedure may have contributed to the reported event and damage noted on the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a dural fistula, the 12mm x 40cm micrusframe18 (mfr181240/s10204) coil could not be advanced into the unspecified microcatheter.Additional information received indicated that the coil did not exit the introducer.The coil was flushed but the issue continued.The coil was replaced to complete the procedure.No patient complications occurred as a result of the event.The surgery was not delayed to the event.No visible product damage was noted prior to the incident.The device was prepped and used according to the instructions for use (ifu).No apparent damage was noted to the coil upon removal.An adequate continuous flush was maintained.The user did not apply force in an attempt to get the coil to exit the introducer.No further information was provided.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7666449
Report Number3008114965-2018-00665
Device Sequence Number2629336
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberMFR181240
Device Lot NumberS10204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight59